JournalsprimsVol. 30 , No. 3DOI 10.2977/prims/1195165905

The Structure of Hilbert Flag Varieties

  • Gerard F. Helminck

    Universiteit Twente, Enschede, Netherlands
  • Aloysius G. Helminck

    North Carolina State University, Raleigh, USA
The Structure of Hilbert Flag Varieties cover

Abstract

In this paper we present a geometric realization of infinite dimensional analogues of the finite dimensional representations of the general linear group. This requires a detailed analysis of the structure of the flag varieties involved and the line bundles over them. In general the action of the restricted linear group can not be lifted to the line bundles and thus leads to central extensions of this group. It is determined exactly when these extensions are non-trivial. These representations are of importance in quantum field theory and in the framework of integrable systems. As an application, it is shown how the flag varieties occur in the latter context.